Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 418, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 12, 2011, 1:15 PM CDT for Cleveland County, Oklahoma County, Oklahoma. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2011, 1:15 PM CDT (18:15 UTC)
- Expired
- Jul 12, 2011, 2:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Cleveland County, OK, Oklahoma County, OK
The radar
The Norman radar (KTLX), 16 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 1:30 PM CDT | TSTM WND DMG | Midwest City, OK | DAMAGE REPORTED TO POWER LINES IN THE MIDWEST CITY AREA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.3 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 916 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1689 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
586
WUUS54 KOUN 121815
SVROUN
OKC027-109-121900-
/O.NEW.KOUN.SV.W.0418.110712T1815Z-110712T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
115 PM CDT TUE JUL 12 2011
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CLEVELAND COUNTY IN CENTRAL OKLAHOMA...
SOUTHEASTERN OKLAHOMA COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 200 PM CDT
* AT 115 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM NEAR MOORE...MOVING NORTHEAST AT 10 MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
DAMAGING WIND GUSTS TO 65 MPH...
* LOCATIONS IN THE WARNING INCLUDE CENTRAL OKLAHOMA CITY...CHOCTAW...
DEL CITY...FOREST PARK...MIDWEST CITY...MOORE...NICOMA PARK...
SPENCER...STANLEY DRAPER LAKE...TINKER AIR FORCE BASE AND VALLEY
BROOK.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 117 AND 133.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 151 AND 164.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER FROM THE STORM IN A STURDY BUILDING. BOATERS ON AREA
LAKES SHOULD RETURN TO SHORE. DO NOT SEEK SHELTER UNDER ISOLATED
TREES AS THESE ARE TARGETS FOR LIGHTNING. AVOID LOW LYING AREAS AND
FLOODING ROADWAYS.
&&
LAT...LON 3553 9746 3553 9716 3532 9738 3531 9748
3534 9757
TIME...MOT...LOC 1815Z 212DEG 9KT 3537 9747
$$
BURKE2 follow-up statements
561
WWUS54 KOUN 121840
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
140 PM CDT TUE JUL 12 2011
OKC027-121850-
/O.CAN.KOUN.SV.W.0418.000000T0000Z-110712T1900Z/
CLEVELAND OK-
140 PM CDT TUE JUL 12 2011
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR NORTHERN
CLEVELAND COUNTY...
LAT...LON 3553 9716 3538 9731 3538 9739 3538 9754
3553 9746
TIME...MOT...LOC 1840Z 221DEG 13KT 3546 9735
$$
OKC109-121900-
/O.CON.KOUN.SV.W.0418.000000T0000Z-110712T1900Z/
OKLAHOMA OK-
140 PM CDT TUE JUL 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR SOUTHEASTERN OKLAHOMA COUNTY...
AT 140 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM NEAR DEL CITY AND MIDWEST CITY...MOVING NORTHEAST AT 15
MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
DAMAGING WIND GUSTS TO 65 MPH...
* LOCATIONS IN THE WARNING INCLUDE CENTRAL OKLAHOMA CITY...CHOCTAW...
DEL CITY...FOREST PARK...MIDWEST CITY...NICOMA PARK...SPENCER...
TINKER AIR FORCE BASE AND VALLEY BROOK.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 121 AND 132.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 151 AND 164.
LAT...LON 3553 9716 3538 9731 3538 9739 3538 9754
3553 9746
TIME...MOT...LOC 1840Z 221DEG 13KT 3546 9735
$$
BURKE021
WWUS54 KOUN 121859
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
159 PM CDT TUE JUL 12 2011
OKC109-121909-
/O.EXP.KOUN.SV.W.0418.000000T0000Z-110712T1900Z/
OKLAHOMA OK-
159 PM CDT TUE JUL 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OKLAHOMA COUNTY
WILL EXPIRE AT 200 PM CDT...
THE STORM HAS WEAKENED... BUT SMALL HAIL AND GUSTY WINDS MAY STILL
OCCUR.
LAT...LON 3553 9716 3538 9731 3538 9739 3538 9754
3553 9746
TIME...MOT...LOC 1859Z 221DEG 13KT 3551 9729
$$
BURKEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 12:20 PM CDT, 55 minutes earlier.
Area forecast discussion, Jul 12, 12:20 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1220 PM CDT TUE JUL 12 2011 .AVIATION... /18Z TAFS/ AN INCREASE IN MID LEVEL MOISTURE RELATIVE TO YESTERDAY AFTERNOON SHOULD RESULT IN ISOLATED TO SCATTERED THUNDERSTORMS FROM THIS AFTERNOON INTO EARLY EVENING. SLOW MOVING STORMS MAY YIELD MVFR CEILING/VISIBILITY... AS WELL AS STRONG WIND GUSTS. EXPECTED SPARSE STORM COVERAGE WILL PRECLUDE USE OF TEMPO GROUPS. VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES FROM LATE EVENING THROUGH 18Z WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 100 79 102 79 / 30 20 10 10 HOBART OK 98 82 105 80 / 40 20 10 10 WICHITA FALLS TX 103 83 107 81 / 20 20 10 10 GAGE OK 97 77 103 75 / 40 20 10 10 PONCA CITY OK 99 80 99 81 / 40 30 20 20 DURANT OK 101 79 100 78 / 20 20 10 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...HEAT ADVISORY UNTIL 9 PM CDT SATURDAY FOR OKZ004>048-050>052. TX...HEAT ADVISORY UNTIL 9 PM CDT SATURDAY FOR TXZ083>090. && 11/03/03 TAYLOR
Hazardous weather outlook, Jul 12, 11:54 AM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1154 AM CDT TUE JUL 12 2011
OKZ004>048-050>052-TXZ083>090-131200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1154 AM CDT TUE JUL 12 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS ARE EXPECTED. ALTHOUGH THERE COULD BE A FEW
STORMS THAT BECOME STRONG ENOUGH TO PRODUCE MARGINALLY SEVERE WIND
GUSTS...THE CHANCES FOR ORGANIZED SEVERE STORMS ARE LOW.
DISCUSSION...
A SMALL UPPER LEVEL DISTURBANCE WILL MOVE SLOWLY OVER NORTHERN
OKLAHOMA. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE NEAR
AND EAST OF THIS DISTURBANCE...AFFECTING MAINLY NORTH-CENTRAL AND
CENTRAL PARTS OF OKLAHOMA. THE MAIN CONCERNS WITH ANY THUNDERSTORMS
WILL BE STRONG WIND GUSTS...CLOUD TO GROUND LIGHTNING...AND HEAVY
RAINFALL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUL 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
EXCESSIVE HEAT IS EXPECTED THIS AFTERNOON...ESPECIALLY OVER WESTERN
NORTH TEXAS AND THE SOUTHEAST HALF OF OKLAHOMA...WHEN HEAT INDEX
VALUES ARE EXPECTED TO REACH 105 DEGREES. THE HEAT ADVISORY WILL
CONTINUE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE INTO
THE WEEKEND...BUT ANY RELIEF FROM THE HEAT WILL BE VERY BRIEF AND
COVER SMALL AREAS.
OTHER HAZARDOUS WEATHER...
EXCESSIVE HEAT IS EXPECTED TO PERSIST AND THE HEAT ADVISORY WILL BE
IN EFFECT UNTIL FURTHER NOTICE. FIRE DANGER WILL ALSO REMAIN ON THE
HIGH SIDE DUE TO THE HEAT AND PERSISTENT DROUGHT CONDITIONS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
WEDNESDAY.In the hours before
Special weather statement, Jul 12, 12:52 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1252 PM CDT TUE JUL 12 2011
OKZ025-029-121815-
OKLAHOMA OK-CLEVELAND OK-
1252 PM CDT TUE JUL 12 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND AND OKLAHOMA
COUNTIES.
AT 1252 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER MOORE...
MOVING NORTHEAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 40 TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3523 9750 3527 9756 3530 9757 3531 9760
3532 9762 3555 9751 3541 9722The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:09 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 53 min |
| Jul 11, 7:18 PM CDT | Special Weather Statement | OUN | Woodward | 12 min |
| Jul 11, 7:30 PM CDT | Special Weather Statement | OUN | Major | 15 min |
| Jul 11, 7:56 PM CDT | Special Weather Statement | OUN | Roger Mills | 19 min |
| Jul 11, 8:00 PM CDT | Special Weather Statement | OUN | Major | 15 min |
| Jul 11, 8:31 PM CDT | Special Weather Statement | OUN | Major | 14 min |
| Jul 11, 8:55 PM CDT | Special Weather Statement | OUN | Major | 20 min |
| Jul 12, 12:52 PM CDT | Special Weather Statement | OUN | Oklahoma | 23 min |
| Jul 12, 1:20 PM CDT | Special Weather Statement | OUN | Payne | 25 min |
| Jul 12, 1:46 PM CDT | Special Weather Statement | OUN | Oklahoma | 29 min |
| Jul 12, 2:01 PM CDT | Special Weather Statement | OUN | Logan | 29 min |
| Jul 12, 2:19 PM CDT | Special Weather Statement | OUN | Oklahoma | 41 min |
| Jul 12, 2:29 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Payne | 46 min |
| Jul 12, 2:32 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 58 min |
| Jul 12, 2:53 PM CDT | Special Weather Statement | OUN | Caddo | 37 min |
| Jul 12, 3:19 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 56 min |
| Jul 12, 3:32 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 37 min |
| Jul 12, 3:58 PM CDT | Special Weather Statement | OUN | Oklahoma | 32 min |
| Jul 12, 4:19 PM CDT | Special Weather Statement | OUN | Grady | 26 min |
| Jul 12, 4:26 PM CDT | Special Weather Statement | OUN | Caddo | 19 min |
| Jul 12, 4:39 PM CDT | Special Weather Statement | OUN | Jackson | 36 min |
| Jul 12, 4:43 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 47 min |
| Jul 12, 4:44 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 46 min |
| Jul 12, 4:46 PM CDT | Special Weather Statement | OUN | Canadian | 29 min |
| Jul 12, 4:54 PM CDT | Special Weather Statement | OUN | Pottawatomie | 36 min |
| Jul 12, 4:56 PM CDT | Special Weather Statement | OUN | Garfield | 34 min |
| Jul 12, 5:02 PM CDT | Special Weather Statement | OUN | Kay | 43 min |
| Jul 12, 5:09 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Major | 51 min |
| Jul 12, 5:23 PM CDT | Special Weather Statement | OUN | Cleveland | 37 min |
| Jul 12, 5:29 PM CDT | Special Weather Statement | OUN | Jackson | 31 min |
| Jul 12, 5:37 PM CDT | Special Weather Statement | OUN | Pottawatomie | 23 min |
| Jul 12, 5:40 PM CDT | Special Weather Statement | OUN | Kingfisher | 35 min |
| Jul 12, 5:44 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 46 min |
| Jul 12, 5:54 PM CDT | Special Weather Statement | OUN | Seminole | 36 min |
| Jul 12, 6:01 PM CDT | Special Weather Statement | OUN | Caddo | 29 min |
| Jul 12, 6:08 PM CDT | Special Weather Statement | OUN | Garfield | 22 min |
| Jul 12, 6:25 PM CDT | Special Weather Statement | OUN | Okfuskee | 35 min |
| Jul 12, 6:29 PM CDT | Special Weather Statement | OUN | Kay | 31 min |
| Jul 12, 6:34 PM CDT | Special Weather Statement | OUN | Pottawatomie | 26 min |
| Jul 12, 6:37 PM CDT | Special Weather Statement | OUN | McClain | 23 min |
| Jul 12, 6:58 PM CDT | Special Weather Statement | OUN | Hughes | 17 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.